Depression and Weight Issues - New on Prozac+Atarax. What future for my diet?




thirti4thirty
01-29-2014, 03:53 AM
I started taking prozac and atarax last week. The first day I took them I felt light headed when I exercised the following morning. Since then I'm kind of scared of climbing the treadmill again.
Can dieters tell me too about their experience with prozac? I've gained a tiny bit these last days. I hope it's not the culprit.


Pattience
01-29-2014, 09:43 AM
I can tell from what i know of prozac although i'm on other antidepressants. Prozac is used for anorexic patients so that suggests it does create appetite and you should ask your doctor for a different one. I take Effexor which doesn't increase your appetite but it doesn't suit a lot of people. I used to work at an eating disorders clinic.

The dizziness is normal and will pass within a few days. Its standard with most modern antidepressants. YOu have it when you go off them as well.

I don't know anything about Atarax. Is it an anti anxiety med? Although i've never taken one, i would never take anything that had the sort of addictive qualities of xanax. There are non medical ways to deal with anxiety. Get seriously involved in buddhist meditation i.e. mindfulness but with all the useful buddhist principles but forget the metaphysical part. You don't need that and i don't believe in it anyway. Just focus on the practical and compassionate side of being a buddhist. It will take you a long way.

thirti4thirty
01-29-2014, 11:10 AM
I can tell from what i know of prozac although i'm on other antidepressants. Prozac is used for anorexic patients so that suggests it does create appetite and you should ask your doctor for a different one. I take Effexor which doesn't increase your appetite but it doesn't suit a lot of people. I used to work at an eating disorders clinic.

The dizziness is normal and will pass within a few days. Its standard with most modern antidepressants. YOu have it when you go off them as well.

I don't know anything about Atarax. Is it an anti anxiety med? Although i've never taken one, i would never take anything that had the sort of addictive qualities of xanax. There are non medical ways to deal with anxiety. Get seriously involved in buddhist meditation i.e. mindfulness but with all the useful buddhist principles but forget the metaphysical part. You don't need that and i don't believe in it anyway. Just focus on the practical and compassionate side of being a buddhist. It will take you a long way.

Thanks Pattience. I talked about my binge eating and constant snacking habits to my therapist. And she still prescribed that one to me! She's currently out of the country. Next appointment is in 3 weeks. I'll let her know about it.
Atarax is a kind of very soft core valium. I take because of my insomnia but I noticed some days I still feel sleepy early the next morning.